Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 49, NWS Binghamton, NY

May 29, 20135 counties in New York

NWS Binghamton, NY issued this severe thunderstorm warning at May 29, 2013, 4:32 PM EDT for 5 counties in New York. It was in force for 58 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2013, 4:32 PM EDT (20:32 UTC)
Expired
May 29, 2013, 5:30 PM EDT
In force
58 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Cayuga County, NY, Chenango County, NY, Cortland County, NY, Madison County, NY, Onondaga County, NY

The radar

The Binghamton radar (KBGM), 65 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 4:41 PM EDTHAIL 1.75Tully, NY
May 29, 4:55 PM EDTHAIL 11 N Tripoli, NY
May 29, 5:10 PM EDTHAIL 2Georgetown, NYSOME SLIGHTLY BIGGER THAN 2 INCHES IN DIAMETER
May 29, 5:13 PM EDTHAIL 2Otselic, NY
May 29, 5:15 PM EDTTSTM WND DMG3 Nne Sherburne, NYTREE DOWN.
May 29, 5:15 PM EDTHAIL 1.753 Nne Sherburne, NYTREE DOWN.
May 29, 5:30 PM EDTHAIL 1Earlville, NY
May 29, 5:40 PM EDTFUNNEL CLOUD1 Nne Sherburne, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 3:19 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

130 
WUUS51 KBGM 292032 RRA
SVRBGM
NYC011-017-023-053-067-292130-
/O.NEW.KBGM.SV.W.0049.130529T2032Z-130529T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
432 PM EDT WED MAY 29 2013

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN CAYUGA COUNTY IN CENTRAL NEW YORK...
  NORTHERN CHENANGO COUNTY IN CENTRAL NEW YORK...
  NORTHERN CORTLAND COUNTY IN CENTRAL NEW YORK...
  SOUTHERN MADISON COUNTY IN CENTRAL NEW YORK...
  SOUTHEASTERN ONONDAGA COUNTY IN CENTRAL NEW YORK...

* UNTIL 530 PM EDT.

* AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PREBLE...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TRUXTON BY 442 PM EDT...
  CUYLER BY 450 PM EDT...
  DE RUYTER BY 454 PM EDT...
  DE RUYTER BY 456 PM EDT...
  GEORGETOWN AND OTSELIC BY 506 PM EDT...
  SOUTH LEBANON BY 512 PM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4285 7539 4260 7539 4267 7628 4282 7628
TIME...MOT...LOC 2033Z 264DEG 34KT 4274 7615

$$


DJN
3 follow-up statements
691 
WWUS51 KBGM 292042
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
442 PM EDT WED MAY 29 2013

NYC011-017-023-053-067-292130-
/O.CON.KBGM.SV.W.0049.000000T0000Z-130529T2130Z/
CHENANGO NY-CORTLAND NY-MADISON NY-ONONDAGA NY-CAYUGA NY-
442 PM EDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EXTREME SOUTHEASTERN CAYUGA...SOUTHEASTERN ONONDAGA...SOUTHERN
MADISON...NORTHERN CORTLAND AND NORTHERN CHENANGO COUNTIES...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BALTIMORE...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  APULIA BY 450 PM EDT...
  KEENEY AND TRIPOLI BY 455 PM EDT...
  CUYLER BY 500 PM EDT...
  DERUYTER...DE RUYTER AND LINCKLAEN BY 505 PM EDT...
  SHEDS BY 510 PM EDT...
  GEORGETOWN AND OTSELIC BY 520 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH...HAIL ONE INCH IN
DIAMETER OR LARGER...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL
LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM MOVE TO SAFE
SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

&&

LAT...LON 4285 7539 4260 7539 4267 7628 4282 7628
TIME...MOT...LOC 2043Z 258DEG 25KT 4276 7608

$$


DJN
495 
WWUS51 KBGM 292100
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
500 PM EDT WED MAY 29 2013

NYC011-017-023-053-067-292130-
/O.CON.KBGM.SV.W.0049.000000T0000Z-130529T2130Z/
CHENANGO NY-CORTLAND NY-MADISON NY-ONONDAGA NY-CAYUGA NY-
500 PM EDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EXTREME SOUTHEASTERN CAYUGA...SOUTHEASTERN ONONDAGA...SOUTHERN
MADISON...NORTHERN CORTLAND AND NORTHERN CHENANGO COUNTIES...

AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR DE RUYTER...
MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHEDS AND SOUTH OTSELIC BY 505 PM EDT...
  GEORGETOWN AND OTSELIC BY 510 PM EDT...
  SOUTH LEBANON BY 515 PM EDT...
  LEBANON AND SMYRNA BY 520 PM EDT...
  EARLVILLE...HAMILTON AND SMYRNA BY 525 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

&&

LAT...LON 4285 7539 4260 7539 4267 7628 4282 7628
TIME...MOT...LOC 2100Z 267DEG 33KT 4276 7586

$$


DJN
572 
WWUS51 KBGM 292116
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
516 PM EDT WED MAY 29 2013

NYC017-053-292130-
/O.CON.KBGM.SV.W.0049.000000T0000Z-130529T2130Z/
CHENANGO NY-MADISON NY-
516 PM EDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHERN MADISON AND NORTHERN CHENANGO COUNTIES...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR OTSELIC...
MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EARLVILLE...SHERBURNE AND POOLVILLE BY 525 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GOLF BALL SIZED HAIL HAS BEEN REPORTEDED REPORTED ALONG THE TRACK OF 
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4260 7539 4264 7588 4283 7590 4285 7539
TIME...MOT...LOC 2116Z 272DEG 34KT 4272 7565

$$

DJN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:59 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, May 29, 1:59 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
159 PM EDT WED MAY 29 2013

.SYNOPSIS...
A WARM FRONT LIFTING NORTH THROUGH THE AREA WILL BE ACCOMPANIED BY
CHANCES OF SHOWERS AND THUNDERSTORMS TODAY. SOME STORMS COULD
CONTAIN GUSTY WINDS AND HEAVY RAINFALL. WE WILL EXPERIENCE DRIER
WEATHER THURSDAY AND FRIDAY BUT IT WILL BE HOT WITH TEMPERATURES
WELL INTO THE 80S TO NEAR 90. THUNDERSTORM CHANCES WILL INCREASE
AGAIN OVER THE WEEKEND...ESPECIALLY SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
1130 AM UPDATE...
NO CHGS NEEDED AT THIS TIME AS CONVECTIVE DVLPMNT RMNS IN QUESTION
FOR THIS AFTN. INITIAL BATCH OF RAIN HAS MVD EAST OF THE AREA WITH
MORE DVLPMNT BACK TO THE WEST ACRS LK ERIE IN ADVANCE OF APPCH
S/WV. SUN HAS BROKEN THRU ACRS WRN ZONES AS OF 15Z WITH
DESTABILIZATION NOW OCCURRING AND SBCAPE APPCHG 1000 J/KG ALONG
WITH 0-6KM BULK SHEAR VALUES OF 40-45KTS. WL WAIT FOR THIS WV TO APPCH
CNTRL NY BFR DVLPMNT LKLY TO OCCUR AFT 18Z. THREAT CONTS FOR
BROKEN LINE WITH DAMAGING WIND GUSTS ALONG WITH ISOLD HAIL. HV
TWEAKED HRLY T/TD/POP AND SKY GRIDS TO ACCNT FOR CURRENT TRENDS.

715 AM UPDATE...
REMAINS OF ONE CONVECTIVE COMPLEX RAINED OUT OVERNIGHT.
MEANWHILE...WARM SECTOR IS SURGING NORTHWARD /ESPECIALLY JUST OFF
THE SURFACE/...AND WEAK UPPER WAVES ON TOP OF THAT BUILDING SECTOR
IS HELPING TO INITIATE NARROW LINES OF ELEVATED SHRA-TSRA OVER OUR
REGION. WITH INCREASING ELEVATED INSTABILITY...THIS ACTIVITY WILL
CONTINUE TO CARRY EAST ESPECIALLY ACROSS NORTHERN FINGER LAKES
THROUGH NY THRUWAY CORRIDOR/MOHAWK VALLEY EARLY THIS MORNING.

ATTENTION THEN TURNS TO EXPECTED NEW CONVECTIVE DEVELOPMENT TODAY.
TIMING OF ASSOCIATED STRONGER SHORTWAVE HAS MOVED UP A FEW
HOURS...AND SO I EXPECT NEW THUNDERSTORMS TO DEVELOP FAIRLY EARLY
DURING MIDDAY AND THEN SWEEP ACROSS GOOD CHUNK OF THE AREA THIS
AFTERNOON. DESPITE WARM FRONT MAKING GOOD NORTHWARD PROGRESS...AND
THUS CONVECTIVE CAP TRYING TO GET ESTABLISHED...THE SHORTWAVE
PASSAGE SHOULD ERODE CAP WITHIN NORTHERN EDGE OF WARM SECTOR
ALLOWING CONVECTIVE INITIATION. MESOSCALE BOUNDARIES AND
ADDITIONAL SHORTWAVES WILL LIKELY LEAD TO CONVECTION NOT BEING A
CLEAN LINE BUT INSTEAD BEING A COUPLE CLUSTERS OR SMALL LINES.

GOOD UNIDIRECTIONAL SHEAR ENVIRONMENT WITH 35-45 KT FLOW
THROUGHOUT 2-6KM LAYER WILL POSE THREAT FOR DAMAGING WINDS WITH
THE THUNDERSTORMS THIS AFTERNOON...AS PER CONTINUED SLIGHT RISK
DEPICTED BY STORM PREDICTION CENTER. THERE IS A QUESTION AS TO HOW
MUCH COVERAGE OF THUNDERSTORMS WE WILL HAVE WITH THE QUICKER
TIMING OF THE MAIN WAVE...THAT IS...IT MAY BE FAIRLY
CAPPED/SCATTERED INITIALLY MIDDAY BEFORE CONSOLIDATING ON ITS WAY
THROUGH THE AREA THIS AFTERNOON. ANOTHER POINT OF CONCERN IS THAT
THERE WILL BE SOME TURNING IN THE LOWER PORTION OF THE SOUNDING UP
TOWARDS THE MOHAWK VALLEY...WHICH IS OFTEN THE CASE FOR A SHALLOW
LIFTING WARM FRONT. SO WHILE DAMAGING WIND IS THE MAIN
THREAT...LARGE HAIL AND AN ISOLATED TORNADO CANNOT BE RULED OUT
TOWARDS THE NORTHEASTERN ZONES. 0-6KM BULK SHEAR VALUES OF 40-50
KTS SHOWS UP IN THE NAM AT 18Z IN THE NORTHERN PORTIONS OF OUR
AREA...SUGGESTING POSSIBILITY OF SPLITTING SUPERCELLS IF ENOUGH
INSTABILITY IS REALIZED. LASTLY...PRECIPITABLE WATER VALUES EXCEEDING
AN INCH-AND-A-HALF ALSO SUGGESTS THAT STORMS WILL BE CAPABLE OF
HEAVY DOWNPOURS. LACK OF MID LEVEL DRY AIR MAY LIMIT COLD POOL
DOWNDRAFT PRODUCTION...BUT AMOUNT OF OVERALL SHEAR WILL STILL KEEP
AT LEAST THE SLIGHT RISK OF DAMAGING WINDS REGARDLESS.

WITH THE WARM SECTOR SURGING NORTHWARD...TEMPERATURES
SIGNIFICANTLY WARMER COMPARED TO TUESDAY. JUST PART OF THE TREND
TOWARDS THE INBOUND HEAT FOR LATER THIS WEEK.

CONVECTION QUICKLY WANES INTO TONIGHT. BREAKS IN THE SKY MAY ALLOW
FOR PATCHY FOG OR LOW STRATUS TO FORM TONIGHT...FOR PLACES RECEIVING
A GOOD AMOUNT OF RAINFALL DURING THE DAY.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
THE WARMEST AIRMASS OF THE SEASON SO FAR PROGGED TO ARRIVE DURING
THIS PERIOD AS MID-LEVEL RIDGE AXIS CONTINUES TO BUILD OVERHEAD.
QUICK GLANCE AT CTP ANOMALY GRAPHICS OFFERS 500-HPA HEIGHTS OF 1-2
STANDARD DEVIATIONS ABOVE NORMAL BEGINNING ON THURSDAY AS UPPER
TROUGH CLOSES OFF OVER THE NORTHERN PLAINS AND INCREASES HEIGHTS
DOWNSTREAM. 850-HPA TEMPS BY THURSDAY QUICKLY APPROACH 16C ACROSS
THE AREA WHICH SHOULD SUPPORT MID TO UPPER 80S...WITH LOW 90S NOT
OUT OF THE QUESTION ACROSS THE LOWER WYOMING AND CHEMUNG RIVER
VLYS. BY FRIDAY...SOUTHWEST FLOW TO RETURN TO THE AREA AS
AFOREMENTIONED UPPER LOW SLOWLY SLIDES EAST INTO THE UPPER MISS
VLY. AS THIS OCCURS...850-HPA TEMPS OF ROUGHLY 18C (1-2 STANDARD
DEVIATIONS ABOVE NORMAL) COMBINED WITH DOWNSLOPE COMPRESSIONAL
WARMING ACROSS FAVORED LOCATION SHOULD SUPPORT EVEN WARMER TEMPS
WITH HIGHS EASILY SOARING INTO THE UPPER 80S AND LOWER 90S. WITH
RESPECT TO PRECIP CHANCES...BOTH WRF AND GFS OFFER DIURNAL SHWR
ACTIVITY ACROSS PORTIONS OF THE AREA BY FRI AFTERNOON BUT WITH NO
APPRECIABLE FORCING MECHANISM TO SPEAK OF...HAVE ELECTED TO
MAINTAIN A DRY FCST FOR NOW.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
1230 PM UPDATE...

AN EARLY EXTENDED DISCUSSION TODAY WITH THE ANTICIPATION OF SEVERE
WEATHER THIS AFTERNOON. NO MAJOR CHANGES FROM THE EXCELLENT
FORECAST AND DISCUSSION OVERNIGHT. MAIN FOCUS IN THE LONG TERM IS
THE SEVERE WEATHER THREAT SUNDAY...WITH SPC PLACING OUR AREA IN
THE DAY 5 OUTLOOK. IN ADDITION TO THE SEVERE WEATHER THREAT...WITH
A DEEP MOISTURE FEED BACK TOWARD THE GULF OF MEXICO....LOCALLY
HEAVY RAIN IS POSSIBLE. BEHIND THE COLD FRONT COOLER AND DRIER
WEATHER BUILD IN FOR MOST OF NEXT WEEK.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
18Z UPDATE...
BROKEN LINE OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE BETWEEN 19Z
AND 23Z TODAY. HAVE INCLUDED A 2 HOUR TEMPO GROUP IN THE TAF SITES
TO COVER FOR THESE... BUT THERE HAS BEEN NO DEVELOPMENT THROUGH
1730Z SO TIMING IS VERY UNCERTAIN AT THIS TIME. SKIES WILL BE
CLEAR TO PARTLY CLOUDY WITH MOSTLY VFR THIS EVENING INTO EARLY
THURSDAY MORNING... THEN A PERIOD OF MVFR OR BRIEF IFR IS POSSIBLE
IN SCATTERED AREAS OF LOW CLOUD OR FOG AROUND SUNRISE. CONDITIONS
WILL IMPROVE TO VFR ALL AREAS BY MID-MORNING THURSDAY.

WINDS WILL BE SOUTHWEST AT 5 TO 15 KTS WITH A FEW HIGHER GUSTS
THIS AFTERNOON... ESPECIALLY NEAR ANY THUNDERSTORMS... THEN
VARIABLE AT LESS THAN 10 KTS TONIGHT.

OUTLOOK...

THU THROUGH FRI NIGHT...MAINLY VFR.

SAT/SUN...POTENTIAL FOR MVFR IN SHRA/TSRA AS COLD FRONT
APPROACHES...MAINLY SUNDAY.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...MDP
NEAR TERM...KAH/MDP/PVN
SHORT TERM...CMG
LONG TERM...HEDEN
AVIATION...MSE
Hazardous weather outlook, May 29, 3:22 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
322 PM EDT WED MAY 29 2013

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-301930-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
322 PM EDT WED MAY 29 2013

...SEVERE THUNDERSTORM WATCH 241 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

WITH A MOIST ATMOSPHERE...THUNDERSTORMS MAY ALSO PRODUCE HEAVY
RAINFALL...CAUSING PONDING ON ROADWAYS AND OTHER AREAS OF POOR
DRAINAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AFTER SEVERAL HOT DAYS THURSDAY THROUGH SATURDAY...WE MAY HAVE A
FAVORABLE SET UP FOR SEVERE WEATHER AS A COLD FRONT PASSES SUNDAY
INTO SUNDAY NIGHT. BEING SEVERAL DAYS AWAY...THE DETAILS OF THIS
POTENTIAL EVENT ARE STILL UNCERTAIN. MONITOR THE FORECAST FOR
UPDATES IN COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

PN

In the hours before

Special weather statement, May 29, 4:28 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
428 PM EDT WED MAY 29 2013

NYZ017-018-036-044-045-292115-
CAYUGA NY-CHENANGO NY-CORTLAND NY-MADISON NY-ONONDAGA NY-
428 PM EDT WED MAY 29 2013

...STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHEASTERN CAYUGA...
NORTHERN CORTLAND...NORTHWESTERN CHENANGO...SOUTHEASTERN ONONDAGA AND
SOUTHWESTERN MADISON COUNTIES...

* AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR SCOTT...
  AND MOVING EAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BALTIMORE AND TULLY AT 435 PM EDT...
  TRUXTON AND APULIA AT 440 PM EDT...
  TRIPOLI AND CUYLER AT 445 PM EDT...
  DERUYTER AND DE RUYTER AT 450 PM EDT...
  SHEDS AND LINCKLAEN AT 455 PM EDT...
  GEORGETOWN AND OTSELIC AT 505 PM EDT...
  LEBANON AND SOUTH LEBANON AT 510 PM EDT...
  EATON AND SMYRNA AT 515 PM EDT...

IF ON OR NEAR A BODY OF WATER..SEEK SHELTER NOW. GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE.

LAT...LON 4286 7558 4266 7552 4264 7630 4282 7632

!--CTA_MARKER_NO--
DJN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 4:28 PM EDTSpecial Weather StatementBGMCortland47 min
May 29, 4:32 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida, Onondaga58 min
May 29, 4:40 PM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga, Seneca65 min
May 29, 4:55 PM EDTSevere Thunderstorm WarningBGMCayuga, Madison, Oneida, Onondaga65 min
May 29, 5:16 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida, Onondaga59 min
May 29, 5:29 PM EDTSevere Thunderstorm WarningBGMChenango, Madison, Otsego61 min
May 29, 5:43 PM EDTTornado WarningBGMChenango, Otsego47 min
May 29, 6:06 PM EDTSevere Thunderstorm WarningBGMChenango, Cortland, Otsego54 min
May 29, 6:26 PM EDTAreal Flood AdvisoryBGMChenango, Madison, Otsego6 hr
May 29, 6:27 PM EDTSevere Thunderstorm WarningBGMChenango, Madison, Otsego63 min
May 29, 6:39 PM EDTSevere Thunderstorm WarningBGMDelaware, Otsego66 min
May 29, 6:54 PM EDTSevere Thunderstorm WarningBGMChenango, Delaware, Otsego36 min
May 29, 7:31 PM EDTSevere Thunderstorm WarningBGMDelaware59 min
May 29, 7:44 PM EDTSpecial Weather StatementBGMBroome31 min

Nearby

Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.